Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 12, 2012, 10:26 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 10:26 PM EDT (02:26 UTC)
- Expired
- Jun 12, 2012, 11:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS51 KRNK 130226 SVRRNK VAC083-143-130330- /O.NEW.KRNK.SV.W.0122.120613T0226Z-120613T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1026 PM EDT TUE JUN 12 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA WESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 1130 PM EDT. * AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STRAIGHTSTONE...OR NEAR MT AIRY...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... STRAIGHTSTONE... MT AIRY... LEDA... JAVA... AND RIDGEWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3665 7896 3668 7940 3704 7929 3703 7903 TIME...MOT...LOC 0226Z 004DEG 9KT 3698 7917 $$ AMS
3 follow-up statements
409 WWUS51 KRNK 130247 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1047 PM EDT TUE JUN 12 2012 VAC083-143-130330- /O.CON.KRNK.SV.W.0122.000000T0000Z-120613T0330Z/ PITTSYLVANIA VA-HALIFAX VA- 1047 PM EDT TUE JUN 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR EASTERN PITTSYLVANIA AND WESTERN HALIFAX COUNTIES... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MT AIRY...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MT AIRY... CHALK LEVEL... JAVA... AND KEELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES TOP KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3696 7902 3665 7896 3668 7940 3698 7931 TIME...MOT...LOC 0246Z 017DEG 13KT 3691 7921 $$ AMS
242 WWUS51 KRNK 130305 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1105 PM EDT TUE JUN 12 2012 VAC083-143-130330- /O.CON.KRNK.SV.W.0122.000000T0000Z-120613T0330Z/ PITTSYLVANIA VA-HALIFAX VA- 1105 PM EDT TUE JUN 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR EASTERN PITTSYLVANIA AND WESTERN HALIFAX COUNTIES... AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JAVA...OR 6 MILES SOUTHWEST OF MT AIRY...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... JAVA... RIDGEWAY... AND KEELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3692 7933 3689 7901 3665 7896 3668 7940 TIME...MOT...LOC 0305Z 013DEG 12KT 3685 7924 $$
074 WWUS51 KRNK 130329 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1129 PM EDT TUE JUN 12 2012 VAC083-143-130339- /O.EXP.KRNK.SV.W.0122.000000T0000Z-120613T0330Z/ PITTSYLVANIA VA-HALIFAX VA- 1129 PM EDT TUE JUN 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITTSYLVANIA AND WESTERN HALIFAX COUNTIES EXPIRES AT 1130 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3692 7933 3689 7901 3665 7896 3668 7940 TIME...MOT...LOC 0329Z 013DEG 12KT 3677 7926 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:40 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 12, 9:40 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT TUE JUN 12 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE APPALACHIANS AND INTO THE
PIEDMONT OF VIRGINIA AND NORTH CAROLINA OVERNIGHT. THE CENTER OF A
LARGE AREA OF HIGH PRESSURE...WITH MUCH DRIER AIR...WILL MOVE
ACROSS THE GREAT LAKES AND INTO NEW ENGLAND TOMORROW AND TOMORROW
NIGHT. NORTHEASTERLY SURFACE WINDS LATE THIS WORK WEEK WILL
PROVIDE AN ABUNDANT SUPPLY OF COOLER MORE COMFORTABLE AIR TO END
THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 935 PM EDT TUESDAY...
BETTER COVERAGE OF STORMS HAS MOVED INTO THE PIEDMONT OF VIRGINIA
AND NORTH CAROLINA. HOWEVER...ACTUAL COLD FRONT EXTENDED FROM
WESTERN PENNSYLVANIA INTO CENTRAL KENTUCKY. WILL KEEP CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH EARLY MORNING. ALSO NO CHANGE
PLANNED FOR THE FLASH FLOOD WATCH.
AS OF 249 PM EDT TUESDAY...
A VERY WARM AND HUMID AIR MASS REMAINS IN PLACE WITH DEW POINTS NEAR
70F EVEN WITH SOME HEATING THIS AFTERNOON THANKS TO A BROKEN SKY.
AT THIS HOUR...SOUPY AIR STRETCHES JUST WEST OF THE OHIO
RIVER...SO STORMS WILL INCREASE AS THE BOUNDARY NEARS THE MTNS OF
WEST VIRGINIA...BECOMING MORE WIDESPREAD ACROSS VA/NC AFTER
DINNERTIME INTO THE EARLY EVENING. ALTHOUGH STORMS ARE
MOVING...THEY WILL NOT HAVE TO BE OVER ANY COUNTY VERY LONG TO PUT
DOWN GOOD RAINFALL AMOUNTS...CONSIDERING HIGH RAINFALL RATES. 1HR
FFG AROUND 1.5" LOOKS A LITTLE HIGH CONSIDERING SOME 3" AMOUNTS
LAST NIGHT ACROSS PATRICK/HENRY COUNTY VA AND ALONG THE BORDER OF
SURRY/YADKIN COUNTY NC. CAN'T RULE OUT A STRONG STORM...ALTHOUGH
THIS APPEARS LESS LIKELY CONSIDERING A MOISTURE LOADED SOUNDING.
FRONT FIGURES TO CLEAR THE REGION BY DAWN...AND ALTHOUGH SOME WIND
WILL REMAIN...WET GROUND AND BROKEN SKY WILL LIKELY LEAD TO
WIDESPREAD FOG. NOT MUCH COLD AIR BEHIND THIS BOUNDARY AS H85
TEMPS ARE SIMILAR TO CURRENT VALUES. DEW POINTS THOUGH FALLING INTO
THE 50S WILL ALLOW MORE EFFICIENT HEATING OF LLVLS SUCH THAT MAX T
WILL BE AT LEAST A FEW DEGREES WARMER THAN TODAY. SOME HIGHER
THETA E AIR POOLS ACROSS NW NC WEDNESDAY AFTERNOON...AND WITH
WINDS VEERING SOME SURFACE CONVERGENCE WILL EXIST IN THE NC HIGH
COUNTRY...SO JUST WENT WITH AN ISOLATED STORM THERE LATE DAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 200 PM EDT TUESDAY...
HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY. WE
ARE ANTICIPATING DRY WEATHER AND A SLIGHT COOL DOWN TO NEAR NORMAL
TEMPERATURES. THERE MAY BE ENOUGH LINGERING MOISTURE ON THE BACKSIDE
OF THE COLD FRONT FOR SOME ISOLATED SHOWERS ACROSS THE NORTHERN
MOUNTAINS OF NORTH CAROLINA. GUIDANCE IS PAINTING SOME LIGHT
PRECIPITATION MOVING ONSHORE WITHIN THE NORTHEAST FLOW BEHIND THE
FRONT. GUIDANCE HAS BEEN HINTING AT THIS FOR A COUPLE OF DAYS...BUT
IN MOST CASES...KEEPS THE PRECIPITATION EAST OF THE FORECAST AREA.
WILL DO LIKEWISE TODAY.
BY FRIDAY...THE CENTER OF THE HIGH WILL BE LOCATED SUCH THAT THE
CLOCKWISE FLOW AROUND IT WILL TAKE ON AN NE-E FLOW INTO THE
REGION...TAPPING ATLANTIC MOISTURE IN DOING SO. WE BELIEVE THAT
ENOUGH MOISTURE WILL WORK ITS WAY INTO THE NORTHERN MOUNTAINS AND
FOOTHILLS OF NORTH CAROLINA AND NEIGHBORING SECTIONS OF SOUTHWEST
VIRGINIA FOR SOME ISOLATED DIURNAL SHOWERS OR STORMS TO DEVELOP WITH
DRY CONDITIONS ELSEWHERE. TEMPERATURES AGAIN WILL BE NEAR NORMAL FOR
THIS TIME OF YEAR.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1100 AM EDT TUESDAY...
FRIDAY NIGHT INTO THE WEEKEND...THE OVERALL PATTERN ACROSS THE
COUNTRY WILL BE ONE OF A BUILDING UPPER RIDGE OVER THE MISSISSIPPI
VALLEY...ALL WHILE AN UPPER LOW IS ACROSS THE WESTERN ATLANTIC.
CLOSER TO THE SURFACE...A RIDGE OF HIGH PRESSURE WILL BE CENTERED
OVER THE CENTRAL APPALACHIANS. THIS PATTERN WILL LEAVE THE REGION
NOT COMPLETELY CAPPED GIVE THE UPPER RIDGE...AND THUS WARMEST 700 MB
TEMPS...WILL BE TO OUR WEST. ONSHORE FLOW OFF THE ATLANTIC WILL BE
THE RULE ON THE SOUTH SIDE OF THE CENTER OF THE SURFACE HIGH. THE
RESULT WILL BE LOW LEVEL MOISTURE BEING ADVECTED UPSLOPE ACROSS THE
BLUE RIDGE...ALONG WITH DIURNAL HEATING THAT WILL NOT EXPERIENCE A
SIGNIFICANT CAPPING INVERSION. WE ARE EXPECTING DAILY LATE AFTERNOON
AND EARLY EVENING SHOWERS AND STORMS ACROSS PRIMARILY THE NORTHERN
MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA...AND NEIGHBORING PORTIONS
OF SOUTHWEST VIRGINIA NEAR THE CREST OF THE BLUE RIDGE WILL SEE SOME
ISOLATED SHOWERS AND THUNDERSTORMS...ALTHOUGH THE INSTABILITY
PARAMETERS WILL FAVOR MORE SHOWERS THAN STORMS.
AS WE HEAD INTO EARLY NEXT WEEK...THE BIGGEST CHANGE IN OUR WEATHER
PATTERN WILL COME FROM THE WESTERN ATLANTIC LOW APPROACHING THE
COAST SOMEWHERE BETWEEN SOUTH CAROLINA AND VIRGINIA. MODEL GUIDANCE
VARIES IN THIS REGARD. HOWEVER...THE OVERALL TREND OF EACH MODEL IS
THE SAME. WITH THE APPROACH OF THE LOW...THE INCREASED UPPER LEVEL
DYNAMICS WILL ENHANCE AND EXPAND THE COVERAGE OF THE SHOWERS AND
STORMS ACROSS THE REGION. SHOWERS WILL BECOME MORE PREVALENT IN
AREAS EAST OF THE CREST OF THE BLUE RIDGE.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
AS OF 130 PM EDT TUESDAY...
RADAR SHOWED SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS.
PROBABILITY OF STORMS WILL CONTINUE UNTIL MIDNIGHT AHEAD OF THE
COLD FRONT CROSSING THROUGH THE AREA. HAVE USED THE LATEST RADAR
TRENDS FOR PLACING THUNDER IN THE BODY OF THE ROA AND LWB TAFS.
NW WINDS MAY BE ENOUGH TO PREVENT WIDESPREAD LIFR VIS TONIGHT...ALTHOUGH
IFR VIS/CIG ARE POSSIBLE AT EACH TERMINAL WITH MOIST GROUND AND
LOW LEVEL MOISTURE STILL FAIRLY HIGH.
THE AIR MASS WILL BECOME INCREASINGLY DRIER AND COOLER AS HIGH
PRESSURE MOVES INTO NEW ENGLAND AND WEDGES DOWN THE APPALACHIANS
INTO THIS WEEKEND. SCATTERED TO BROKEN CUMULUS IS EXPECTED ON
WEDNESDAY. HOWEVER HIGH CONFIDENCE THAT AIRPORTS EAST OF THE BLUE
RIDGE WILL REMAIN VFR WEDNESDAY.
AS HIGH PRESSURE BUILDS SOUTH THROUGH THE MID ATLANTIC REGION FOR NOW
ONLY EXPECTING VALLEY LIFR/IFR FOG AT LWB...AND POSSIBLY ALSO
DAN/BCB/LYH WEDNESDAY NIGHT. OTHERWISE VFR CONDITIONS ARE FORECAST
THROUGH SUNDAY.
&&
.HYDROLOGY...
FLASH FLOOD WATCH ISSUED FOR THIS AFTERNOON AND THIS EVENING FOR
SOUTHERN BLUE RIDGE AND PARTS OF NW NC. HEAVIEST RAIN FELL ALONG
THE BORDER OF SURRY AND YADKIN COUNTIES OVER THE PAST 24 HOURS.
ALSO AROUND 3 INCHES OF RAIN IN PATRICK/HENRY COUNTY VIRGINIA.
&&
.EQUIPMENT...
HALIFAX AND WYTHEVILLE NOAA WEATHER RADIO IS CURRENTLY OFF THE
AIR DUE TO A PHONE LINE FAILURE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ016-017-
032-033-043.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ003-004-
019-020.
WV...NONE.
&&
SYNOPSIS...KM
NEAR TERM...AMS/KM
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/KM
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Jun 12, 11:37 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT TUE JUN 12 2012 NCZ001-002-005-006-018-VAZ007-009>015-018>020-022>024-034-035- 044>047-058-059-WVZ042>045-131545- ASHE-ALLEGHANY NC-ROCKINGHAM-CASWELL-WATAUGA-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1137 AM EDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY INTO TONIGHT. A FEW STORMS THAT OCCUR THIS AFTERNOON COULD BRING STRONG WINDS OR HAIL. IN ADDITION...HEAVY RAINS COULD CAUSE ISOLATED FLOODING...ESPECIALLY ALONG EITHER SIDE OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ016-017-032-033-043-131545- SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- 1137 AM EDT TUE JUN 12 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY INTO TONIGHT. A FEW STORMS THAT OCCUR THIS AFTERNOON COULD BRING STRONG WINDS OR HAIL. IN ADDITION...HEAVY RAINS COMBINED WITH A SATURATED GROUND COULD CAUSE FLOODING...ESPECIALLY NEAR THE YADKIN RIVER AND ALONG NEAR THE SPINE OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 6:51 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT TUE JUN 12 2012
VAZ035-046-122345-
AMHERST VA-APPOMATTOX VA-
651 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND APPOMATTOX
COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
AMHERST...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RIVERVILLE AROUND 720 PM...BENT CREEK AROUND
735 PM AND OAKVILLE AROUND 745 PM.
LAT...LON 3742 7868 3733 7891 3759 7904 3763 7894
3756 7890 3754 7882
RCSSpecial weather statement, Jun 12, 7:29 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT TUE JUN 12 2012
NCZ003-020-130030-
SURRY NC-YADKIN NC-
729 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT SURRY AND YADKIN COUNTIES...
AT 726 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
BOONVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR YADKINVILLE AROUND 735 PM...SILOAM AROUND 740
PM...COURTNEY AROUND 745 PM...SHACKTOWN...AND COURTNEY AROUND 750
PM...EAST BEND AROUND 755 PM AND HUNTSVILLE AROUND 810 PM.
LAT...LON 3621 8080 3637 8069 3625 8044 3624 8044
3623 8043 3614 8044 3611 8046 3610 8050
3604 8050 3604 8065
RCSSpecial weather statement, Jun 12, 8:15 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT TUE JUN 12 2012
VAZ045-059-130115-
CAMPBELL VA-CHARLOTTE VA-
815 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL AND CHARLOTTE
COUNTIES...
AT 813 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF RED
HOUSE...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HAT CREEK AROUND 840 PM...PHENIX AROUND 855
PM AND BROOKNEAL AROUND 900 PM.
LAT...LON 3706 7872 3704 7895 3705 7898 3704 7899
3703 7902 3722 7905 3726 7892 3725 7892
3725 7887 3721 7885 3720 7880
RCSSpecial weather statement, Jun 12, 8:34 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT TUE JUN 12 2012
VAZ022-033-130130-
FRANKLIN VA-ROANOKE VA-
834 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND EASTERN ROANOKE
COUNTIES...
AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOONES MILL...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WIRTZ AROUND 845 PM...ROCKY MOUNT AROUND 900
PM...SONTAG AROUND 920 PM AND SYDNORSVILLE AROUND 930 PM.
LAT...LON 3719 8011 3726 7990 3687 7963 3686 7964
3685 7965 3682 7994
RCSLocal storm report, Jun 12, 9:44 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG 1 E BROOKNEAL 37.05N 78.94W
06/12/2012 CAMPBELL VA 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
FISHERSpecial weather statement, Jun 12, 10:14 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT TUE JUN 12 2012
VAZ044-045-058-059-130300-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
1014 PM EDT TUE JUN 12 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX
AND PITTSYLVANIA COUNTIES...
AT 1008 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING SOUTH
THROUGH HALIFAX COUNTY AT 15 MPH. ANOTHER LINE OF STORMS WILL MOVE
SOUTHEAST AROUND 15 MPH ACROSS PITTSYLVANIA COUNTY. THESE LINES OF
STORMS WILL MERGE CLOSE TO OR JUST EAST OF DANVILLE.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN THE
THUNDERSTORMS APPROACH.
THESE STORMS WILL REACH INGRAM AND TURBEVILLE AROUND 1030 PM...AND
WILL BE IN THE DANVILLE AREA BEFORE 11 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3654 7873 3654 7971 3660 7970 3710 7937
3706 7888 3675 7859 3670 7864 3663 7855
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:13 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 3 hr |
| Jun 12, 8:15 PM EDT | Special Weather Statement | RNK | Campbell | 60 min |
| Jun 12, 8:34 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Jun 12, 9:33 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| Jun 12, 10:14 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.